Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

AIDS-Related CancersAIDS-Related Cancers
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Could my lungs be inflammed from chemotherapy? from Ziagen? I have lymphoma
Aug 23, 2001

I have non-Hodgkin's lymphoma. I had a Bronchoscopy and the lavage came back negative for bacteria and for PCP. This is good news. They found my lung tissue to be very inflammed, and my doctor believes because I always get the symptoms cough and fever when they wean my prednisone down to 5 mg,and that this is due to medications or environmental.My oncologist said none of my chemotherapy drugs are lung toxic (etoposide,cytoxan and BCNU). My HIV meds are epivir, viramune and ziagen.Could this be hypersensitive to Ziagen? Could chemotherapy from October to January cause a latent inflammatory response? Because of this site I'm able to be informed and insisted on certain treatments that my own Doctor didn't initiate. Thank you for your valuble service.

Response from Dr. Dezube

Sorry to hear that you had a bronchoscopy and that you still don't have a definitive answer as to what's causing your lung problems. This indeed does happen. It sounds like you've seen a pulmonologist (lung doctor); this is good. It is indeed possible that the lung inflammation could be occuring each time your prednisone gets weaned. The chemotherapy drugs you mention can cause lung inflammation, particularly cytoxan and BCNU. However, this is somewhat rare. Could this be due to Ziagen? It's hard to know, but I would bet that the situation would be getting much worse if you are still on Ziagen. What you are describing (lung inflammation post-chemotherapy) is not all that uncommon and in time should get better. If it does not get better as you are taking prednisone and as you are further out from chemotherapy, then your doctors need to look for another cause. Good luck.

P.S.: I was a bit confused by your note (some of which I had to shorten). In the beginning of the note, you say that you don't have PCP, but in the end of the note, you wonder why your doctor didn't start PCP drugs?


Previous
Do you think my spot is KS?
Next
Does prolonged use of HIV drugs cause cancer??

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement